MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLOCK SCREW DEVICE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. BLOCK SCREW DEVICE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71654515
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up inspection the block screw device got rusted from the small pins and spreads to other part of the device.No delay.Procedure finished with the same device.No injuries.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was returned for evaluation.The clinical/medical task concluded, per complaint details, the findings of the reported, ¿rust¿ occurred during setup.As a result, the surgeon finished the procedure with the same device.Since the reported rust never came in contact with the patient and there was no reported harm or injury to the patient, no further clinical/medical assessment is warranted at this time.Should any additional medical information be provided, this complaint will be re-assessed.A visual inspection confirmed the block screw device shows discoloration.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
BLOCK SCREW DEVICE
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10576945
Report Number1020279-2020-04830
Device Sequence Number16927630
Product Code JDG
UDI-Device Identifier03596010585776
UDI-Public03596010585776
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71654515
Device Catalogue Number71654515
Device Lot Number07JM00039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;